Pennsylvania, 2005Flood in Pennsylvania, December 1 to 2, 2005
December 1 to 2, 2005 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 30, 9:58 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 30, 9:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EST WED NOV 30 2005
.SHORT TERM (REST OF TONIGHT)...
STRATUS HANGING TOUGH UNDERNEITH STRONG SUBSIDENCE INVERSION...
DONT EXPECT MUCH IMPROVEMENT FROM CURRENT SKY CONDITIONS OVERNIGHT.
SENT A QUICK UPDATE FOR OVERNIGHT SKY COVER...OTHERWISE ALL GOING
FORECAST DETAILS IN GOOD SHAPE.
&&
.PREVIOUS DISCUSSION...
(ISSUED 211 PM EST WED NOV 30 2005)
SHORT TERM (TONIGHT THROUGH THURSDAY)...
STRATUS STILL STUCK OVER THE WRN HIGH TERRAIN AND CENTRAL MTS. ONLY
A FLURRY OR TWO FALLING OVER THE EXTREME NW...AND WILL CARRY THE
SAME TONIGHT UP THERE NO POP NECESSARY). TEMPS CLOSE TO MET/MAV
BLEND. WINDS WILL GO LIGHT AND VRB. CLOUDS WILL TRY TO BREAK UP IN
CENTRAL MTS AND SRN PART OF LAURELS...BUT HOLD TOUGH TO THE N/W.
HIGH CLOUDS COME IN FROM THE WEST ON THURSDAY AND MAY EVEN BEAR SOME
LIGHT SNOW IN THE EXTREME NWRN COS BEFORE NIGHTFALL...BUT MOST AREAS
WILL NOT SEE ANY SNOW BEFORE DARK. LEFT POPS LOW EXCEPT 30S IN
WARREN AND MCKEAN COS. MAX TEMPS QUITE A BIT CHILLIER IN THE EAST
THURS (COMPARED TO TODAY) WITH NO DOWNSLOPE HELP. AGAIN...FOLLOWED
MAV/MET BLEND.
LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
CLIPPER SYSTEM WITH LIMITED SURFACE SUPPORT MOVES THROUGH THU
NIGHT INTO FRIDAY...BRINGING A CHANCE FOR LIGHT SNOW TO THE REGION.
IN ITS WAKE...TROUGH SETTLES OVER NORTHEAST U.S. AND WINDS ALIGN
ACROSS THE GREAT LAKES BRINGING A ROUND OF LAKE EFFECT SNOWS TO
THE NW MTNS. BIGGEST THREAT AREA WILL BE WARREN COUNTY AND PARTS
OF MCKEAN COUNTY WHERE CURRENTLY ADVISORY SNOW TOTALS ARE FORECAST
FROM LATER THU NIGHT INTO FRI NIGHT. A BIT TOO EARLY TO ISSUE AN
ADVISORY WITH THIS PACKAGE...BUT ADVISORY OR WATCH (PRECURSOR TO
FUTURE WARNING) WILL NEED TO BE CONSIDERED BY THIS TIME TOMORROW.
FORECAST GETS A LITTLE BLURRY AS WE PROGRESS DEEPER INTO THE
EXTENDED WITH MODELS AGREEING THERE WILL BE A TROUGH ACROSS THE
AREA BUT DIVERGING ON PLACEMENT OF FEATURES. BEST FORECAST RIGHT
NOW IS TO SLIDE A LOW ACROSS JUST TO OUR SOUTH FOR SUNDAY WITH A
CHANCE FOR SNOW IN THE NORTH AND MIXED PRECIP IN THE CENTRAL AND
SOUTH DEPENDING ON HOW MUCH COLD AIR FILTERS SOUTHWARD. THEN FOCUS
WILL SHIFT TO SECONDARY STORM WITH POTENTIAL TO BE MORE
SIGNIFICANT IF ELEMENTS COME TOGETHER NEXT MON/TUE.
AVIATION...
STRATUS CLOUDS OVER ALL BUT KMDT WILL LINGER LONGEST IN WRN TAF
SITES...ESP AT KBFD...WHERE A DIP TO IFR NOT OUT OF THE
QUESTION...BUT WILL KEEP THEM UNDER GENERALLY MVFR CIGS THRU THE
MORNING. WILL HOLD A FLURRY IN THERE...TOO. REST OF THE WRN
TERMINALS WILL ONLY SHOW A GRADUAL IMPROVEMENT...AS DWPTS UPSTREAM
STILL CLOSE TO EXPECTED LOWS...AND INVERSION WILL NOT GET REALLY LOW
UNTIL CLOSE TO SUNRISE. MOISTURE SHOULD STAY TRAPPED UNDERNEATH IT.
FOG NOT A CONCERN...EXCEPT PERHAPS IPT/MDT AS WINDS GO LIGHT...AND
SKIES GO MAINLY CLEAR LATER TONIGHT. LEFT PRECIP OUT FOR 12-18Z
THURS...AS SNOW LOOKS TO HOLD OFF IN THE NW UNTIL 22Z OR LATER.
HYDROLOGY...
SIX RIVER POINTS STILL IN FLOOD THIS AFTERNOON...WITH SMALLER
STREAMS CRESTING OR FALLING CURRENTLY. ONLY THE LARGER RIVERS (WEST
BRANCH AND MAIN STEM SUSQ) WILL CONT TO RISE. SEE AHPS WEB PAGES
OR LATEST FLS/FLWS FOR DETAILS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DEVOIR
Hazardous weather outlook, Nov 30, 5:05 AM EST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 AM EST WED NOV 30 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-011015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
505 AM EST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
ALTHOUGH SMALLER STREAMS ARE QUICKLY RECEDING...MINOR RIVER FLOODING WILL
CONTINUE TODAY OVER PORTIONS OF CENTRAL PENNSYLVANIA DUE TO THE
RECENT HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERAL INCHES OF LAKE EFFECT SNOW APPEAR POSSIBLE OVER PORTIONS
OF WARREN COUNTY...AND PERHAPS MCKEAN COUNTY...BETWEEN THURSDAY
NIGHT AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Southern Lycoming
- When
- December 1, 12:00 AM EST to December 2, 1:00 AM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Heavy rain caused the West Branch Susquehanna River at Montgomery to flood. The river exceeded flood stage of 17 feet at 09:00 EST on the 30th, crested at 19.7 feet at 22:00 EST on the 30th, then fell back below flood stage at 01:00 EST on the 2nd of December.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2005$120 million · 45 events
- Wildfire and Drought in Texas, December 1 to 31, 2005$50 million · 8 events
- Drought in Oklahoma, December 1 to 31, 2005$11 million · 29 events
- Heavy Snow in Ohio, December 1 to 2, 2005$340,000 · 5 events
- Heavy Snow in Pennsylvania, December 1 to 2, 2005$225,000 · 3 events
- Drought in Oklahoma, December 1 to 31, 200525 events
- Drought in Texas, December 1 to 31, 200521 events
- Drought in Colorado, December 1 to 31, 200521 events
- Drought in Iowa, December 1 to 31, 200518 events
- Drought in Illinois, December 1 to 31, 200515 events
- Drought in Illinois, December 1 to 31, 200513 events
- Heavy Snow in Idaho, December 1 to 2, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483392.